Learn how to use Mayo Clinic Connect
Request an Appointment
Has anyone taken depakote and had problems with balance?
Hi, @cyndy76 – you mentioned taking the medication Valproic acid (Depakote) and having problems with balance.
Here is some Mayo Clinic information on that drug https://www.mayoclinic.org/drugs-supplements/valproic-acid-oral-route/description/drg-20072931. You'll note on the page that describes side effects, one of the less common side effects is "change in walking and balance."
I'd like to introduce you to others on Connect who have mentioned Valproic acid (Depakote), like @techi @kewaynco @kewaynco @jakedduck1 @cbranson3, who may have some experiences to share about whether they've seen any balance issues with this drug.
Since I realize that Valproic acid (Depakote) can be prescribed for seizures, bipolar disorder or to help prevent migraine headaches, I wanted to confirm what the medication was prescribed for? Are you taking this medication, or is it a loved one? What are the balance problems you've seen?
I took Depakote many years ago but can’t really say if that medication caused my balance issues or my other seizure meds or a combination of medication and seizures. I’ve had balance and falling issues for over 50 years which I attribute mostly to Anticonvulsants. I’m not surprised your having balance issues on this medication especially if your walking. Depakote can cause various balance issues.
Sorry I couldn’t help.
Best of luck to you,
Hi, @cyndy76 – how are you doing?
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In